Korean J Lab Med.  2006 Oct;26(5):334-337. 10.3343/kjlm.2006.26.5.334.

Two Cases of Heparin-Induced Thrombocytopenia Diagnosed by Particle Gel Immunoassay

Affiliations
  • 1Department of Clinical Pathology, School of Medicine, Kyungpook National University, Daegu, Korea. docsong@hanmail.net
  • 2Department of Laboratory Medicine, Fatima Hospital, Daegu, Korea.

Abstract

Heparin-induced thrombocytopenia (HIT) is a serious complication of heparin therapy. It represents initially as thrombocytopenia and is associated with venous or arterial thrombosis. It has been reported that platelet factor 4/heparin complex antibody plays an important role in the pathogenesis of HIT. Patients on hemodialysis have a high risk of developing HIT because heparin is administrated in hemodialysis as anticoagulant. Thrombocytopenia usually occurs 5 to 10 days after the onset of administration, but occasionally, it may occur rapidly in patients who have preformed antibodies from recent heparin use. We report here 2 cases of HIT with platelet factor 4-heparin reactive antibody in hemodialysis patients.

Keyword

Heparin-induced thrombocytopenia; Platelet factor 4-heparin reactive antibody; Hemodialysis

MeSH Terms

Antibodies
Blood Platelets
Heparin
Humans
Immunoassay*
Renal Dialysis
Thrombocytopenia*
Thrombosis
Antibodies
Heparin
Full Text Links
  • KJLM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr